Hail, Norton
- When
- June 19, 5:15 AM CST
- Where
- Norton County, 0.87 mi SE of Norton Muni Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.840, -99.890
Thunderstorms moved across Norton county during the early morning hours producing nickel to quarter sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms moved across Norton county during the early morning hours producing nickel to quarter sized hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 19, 3:21 AM CST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 321 AM MDT SAT JUN 19 2010 .DISCUSSION... 320 AM MDT SAT JUN 19 2010 UPPER FLOW WILL BE SOUTHWEST OVER KANSAS WITH A RIDGE MOVING INTO THE PLAINS AND THEN SHIFTING EAST BY MONDAY. SURFACE LOW PRESSURE WILL BE OVER SOUTHEAST COLORADO THROUGH THE PERIOD WITH THE FRONT MOVING BACK AND FORTH ACROSS THE FA EACH AFTERNOON AND EVENING. SHORTWAVES COME THROUGH THE FLOW EACH AFTERNOON AND EVENING THROUGH MONDAY. THERE IS PLENTY OF CAPE (AROUND 4000 J/KG) AND GOOD SHEAR (40-45KTS) EACH DAY. HOWEVER H7 TEMPERATURES RANGE FROM 14-16 C. THE NAM SHOWS ONLY A BRIEF PERIOD AROUND 00Z WHEN CONVECTIVE INHIBITION DROPS OFF TO AROUND 60 J/KG MAINLY OVER THE NORTHWEST FA. OTHERWISE CIN VALUES ARE HIGH. SHORTWAVES COMING THROUGH ARE NOT IMPRESSIVE. FORECAST SOUNDINGS ACROSS THE FA SHOW VERY DRY MID LEVELS. BOUNDARIES FOR THUNDERSTORMS WILL MAINLY BE THE TROUGH OVER THE NORTHWEST FA AND THE WARM FRONT WHICH WILL VARY BUT WILL BE POSITIONED ACROSS THE KANSAS ZONES FROM EAST TO WEST. DUE TO THE WARM MID LEVEL TEMPERATURES AND CIN HAVE OPTED TO GO WITH LOW POPS FOR MOST PERIODS. SPC HAS ISSUED SEVERE WATCH 348 FOR YUMA AND DUNDY COUNTIES EFFECTIVE UNTIL 14Z SAT. PLAN TO MONITOR STORMS AND POSSIBLY CANCEL EARLY. SATELLITE/METARS SHOWING STRATUS OVER THE NORTHWEST FA SO WILL INCLUDE A MORNING PERIOD OF STRATUS. THIS LOOKS POSSIBLE AGAIN EARLY SUNDAY MORNING. GENERALLY FOLLOWED MET GUIDANCE FOR MAX TEMPERATURES WHICH WILL RUN IN THE MID/UPPER 90S. MAV GUIDANCE WAS USED FOR MIN TEMPERATURES WITH READINGS IN THE 60S. FS && .AVIATION... 1057 PM MDT FRI JUN 18 2010 FOR THE 06Z TAFS...VERY COMPLICATED SET OF TAFS. ALL IS DEPENDENT ON WHERE THE WARM FRONT ENDS UP THROUGH TOMORROW WHICH THE MODELS DO NOT AGREE ON. MODELS LOOK A LITTLE FURTHER NORTH WITH THE ACTIVITY AND MAY NOT IMPACT THE KMCK TAF AS EARLIER THOUGHT. SO PULLED BACK TO JUST A CB MENTION. ALSO DIFFERENCE IN WHERE THE STRATUS AND FOG END UP. PULLED BACK ON THE CEILING HEIGHT BUT KEPT IT IN THE MVFR RANGE. CLOUDS LOOK TO NOT BREAK AT KMCK BUT DID RAISE THEM TO JUST ABOVE MVFR. AGAIN NOT SURE WHERE THE WARM FRONT WILL END UP PLUS WE MAY END UP CAPPED FOR MOST OF THE DAY. SO CHOSE TO HANDLE WITH A CB MENTION BUT AT THIS TIME KMCK LOOKS LIKE THE BEST CHANCE FOR THUNDERSTORMS TO AFFECT THAT SITE. BULLER && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 505 AM MDT SAT JUN 19 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201615- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 505 AM MDT SAT JUN 19 2010 /605 AM CDT SAT JUN 19 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS MORNING WITH ONGOING THUNDERSTORMS FROM OBERLIN EAST TO NORTON. LATER ON TODAY AND TONIGHT MORE THUNDERSTORMS ARE EXPECTED. STORMS WILL DEVELOP ON HIGHER TERRAIN TO THE WEST AND THEN MOVE EAST ACROSS THE TRI-STATE AREA. AN EAST TO WEST ORIENTED WARM FRONT NEAR INTERSTATE 70 WILL ALSO FOCUS THUNDERSTORM DEVELOPMENT. STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS THE FIRST PART OF THE WEEK AND AGAIN ON WEDNESDAY. STAY TUNED TO THE LATEST WEATHER STATEMENTS AND UPCOMING FORECASTS FOR SEVERE WEATHER POTENTIAL FOR SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. FS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1216 AM MDT SAT JUN 19 2010
COZ090-190645-
YUMA COUNTY-
1216 AM MDT SAT JUN 19 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 1213 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CLARKVILLE...MOVING
NORTHEAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4044 10236 4035 10231 4023 10277 4029 10280
4034 10280 4035 10278 4042 10278 4044 10274
TIME...MOT...LOC 0616Z 247DEG 20KT 4035 10270
STASSERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1220 AM MDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL 3 W CLARKVILLE 40.38N 102.68W
06/19/2010 E0.75 INCH YUMA CO TRAINED SPOTTER
&&
50PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
110 AM MDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM HAIL 10 WNW WAUNETA 40.35N 102.43W
06/19/2010 E0.75 INCH YUMA CO TRAINED SPOTTER
&&
50SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
419 AM MDT SAT JUN 19 2010
KSZ003-NEZ081-191045-
DECATUR-RED WILLOW-
519 AM CDT SAT JUN 19 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DECATUR COUNTY IN NORTHWEST KANSAS AND RED
WILLOW COUNTY IN SOUTHWEST NEBRASKA...
AT 518 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DANBURY...MOVING NORTHEAST AT 35 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
&&
LAT...LON 4019 10019 4019 10018 4003 10018 3989 10048
4003 10062 4029 10019 4028 10019
TIME...MOT...LOC 1019Z 234DEG 32KT 4001 10046
STASSERThe Grand Island radar (KUEX), 134 km away, was scanning. The volume nearest the first event began at 11:13 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230948, 230949, 230950.